I am a 25 y.o. male. About 5 months ago, my PCP prescribed me a month's worth of Ofloxacin oral to help fight what was perceived to be chronic prostatitis. Part of me thinks that taking so much of that antibiotic, perhaps unnecessarily, has led to a persistent rash on my forehead. The rash looks a bit like acne - small, red bumps, with slight blackheads - but looks scaly, dry, and really just like a number of small, spread out red bumps. I have seen a dermatology PA a few times, who has provided me with various samples of topical treatments, but none really worked well or made the rash burn more intensely. The PA also prescribed Doxycycline to knock the rash away.
My question: is it possible that the rash is the result of taking the Ofloxacin, and more specifically, perhaps the result of a build up of bacteria (yeast)? If so, will taking the Doxycycline clear up the rash, or will it just increase the amount of yeast bacteria build up, and thus worsen a rash that could be the result of excess candida in the body? Clearly I've been reading too much into this topic, but I guess I just find it really strange that I never have had acne or rashes, and then suddenly have a persistent, slightly burning (not itching) rash on my forehead after taking Ofloxacin.
Any help or advice on this would be so appreciated.
Drug reactions are generalized (all over the place), very itchy, and go away when you stop the drug that caused them. Your rash sounds as though it meets none of those criteria. You probably have some form of acne, and its appearance at this point is just coincidental to your having taken Ofloxacin. Your rash does not sound like a yeast infection. I suggest that you keep working with your dermatological practitioner to get this under control.
Thank you for your timely response. I appreciate your feedback and will certainly follow up with my dermatologist when an appointment becomes available.
In the mean time, I would like to ask a few follow up questions. As a dermatological practitioner, what is the general perception of a skin reaction (such as a mild skin rash on the forehead) that occurs immediately after taking a month's worth of antibiotics? In other words, for someone like myself who has never had acne or rash issues, is it typical to get a localized skin reaction AFTER taking a month of antibiotics, or is it just coincidence? I ask because I have also experienced some other complications after taking the drug, including light headedness, difficulty concentrating, and mild headaches, and I'm a bit concerned that those symptoms, as well as the rash, has something to do with the Ofloxacin.
If all of this has to do with the Ofloxacin, is the dermatological response still to treat the symptoms of the rash with the Doxycycline, or is there a medical way to counter all of these effects (if due to some sort of Ofloxacin reaction or build up of yeast in the body)? Many questions, sorry to be so exhaustive, your help/advice would be so greatly appreciated.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.